DOI QR코드

DOI QR Code

On the Envelopes of Homotopies

  • Choyy, Jae-Yoo (Department of Mathematics, Kyungpook National University) ;
  • Chu, Hahng-Yun (School of Mathematics, Korea Institute for Advanced Study)
  • Received : 2009.07.13
  • Accepted : 2009.09.02
  • Published : 2009.09.30

Abstract

This paper is indented to explain a dynamics on homotopies on the compact metric space, by the envelopes of homotopies. It generalizes the notion of not only the envelopes of maps in discrete geometry ([3]), but the envelopes of flows in continuous geometry ([5]). Certain distinctions among the homotopy geometry, the ow geometry and the discrete geometry will be illustrated. In particular, it is shown that any ${\omega}$-limit set, as well as any attractor, for an envelope of homotopies is an empty set (provided the homotopies that we treat are not trivial), whereas it is nonempty in general in discrete case.

Keywords

envelope;homotopies;${\omega}$-limit sets

References

  1. E. Akin, J. Auslander and K. Berg, Almost equicontinuity and the enveloping semigroup, Topological Dynamics and Applications, Contemporary Mathemat- ics (a volume in honor of R. Ellis), 215(1998), 75-81.
  2. J. Auslander, Minimal ows and their extensions, Mathematics Studies 153., Notas de Matematica, 1988.
  3. J. Auslander, S. Kolyada and L. Snoha, Functional envelope of a dynamical system, Nonlinearity, 20(2007), 2245-2269. https://doi.org/10.1088/0951-7715/20/9/012
  4. C. Bonatti, S. Crovisier, G. Vago and A. Wilkinson, Local density of diffeomorphisms with large centralizers, arXiv:0709.4319.
  5. H. -Y. Chu and J. Choy, On the dynamics of ows on compact metric spaces, To appear in Commun. Pur. Appl. Anal.
  6. H. -Y. Chu and J. Choy, On attractors of analytic ows on $\mathbb{R}^2$, in preperation.
  7. S. Donaldson and P. Kronheimer, The geometry of four-manifolds, Oxford Mathematical Monographs., Oxford Science Publications., The Clarendon Press, Oxford University Press, New York, 1990.
  8. R. Ellis, A semigroup associated with a transformation group, Trans. Amer. Math. Soc., 94 (1960), 272-281. https://doi.org/10.1090/S0002-9947-1960-0123636-3
  9. R. Ellis, The enveloping semigroup of projective ows, Ergodic Theory Dynam. Systems, 13 (1993), 635-660.
  10. D. Ellis, R. Ellis and M. Nerurkar, The topological dynamics of semigroup actions, Trans. Amer. Math. Soc., 353 (2001) 1279-1320. https://doi.org/10.1090/S0002-9947-00-02704-5
  11. R. Ellis and M. Nerurkar, Weakly almost periodic ows, Trans. Amer. Math. Soc., 313 (1989) 103-119. https://doi.org/10.1090/S0002-9947-1989-0930084-3
  12. R. Friedman and J. Morgan, Smooth four-manifolds and complex surfaces, Springer-Verlag, (1994).
  13. K. Fukaya, Floer homology for oriented three manifolds, In Aspects of low dimensional manifolds, ed. by Matsumoto, Morita., Advanced Studies in pure mathematics, 20 (1992) 1-92.
  14. E. Glasner, Enveloping semigroups in topological dynamics, Topology and its Appl., 154 (2007) 2344-2363. https://doi.org/10.1016/j.topol.2007.03.009
  15. J. Milnor, On the concept of attractor, Comm. Math. Phys., 99 (1985) 177-195. https://doi.org/10.1007/BF01212280
  16. J. Milnor, On the concept of attractor: Correction and Remarks, Comm. Math. Phys., 102 (1985) 517-519. https://doi.org/10.1007/BF01209298
  17. J. Sacks and K. Uhlenbeck, The existence of minimal immersions of 2-spheres, Ann. Math., 60 (1965) 540-567.
  18. S. Smale, Differentiable dynamical systems, Bull. Amer. Math. Soc., 73 (1967) 747-817. https://doi.org/10.1090/S0002-9904-1967-11798-1
  19. J. Vries, Elements of Topological Dynamics, Kluwer Academic Publishers, 1993.

Cited by

  1. On the Omega Limit Sets for Analytic Flows vol.54, pp.2, 2014, https://doi.org/10.5666/KMJ.2014.54.2.333
  2. Chain Recurrences on Conservative Dynamics vol.54, pp.2, 2014, https://doi.org/10.5666/KMJ.2014.54.2.165
  3. A note on envelopes of homotopies vol.21, pp.6, 2015, https://doi.org/10.1080/10236198.2015.1029467